Welcome to the Podiatry Arena forums

You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members, upload content, view attachments, receive a weekly email update of new discussions, access other special features. Registered users do not get displayed the advertisements in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!

  1. Everything that you are ever going to want to know about running shoes: Running Shoes Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
  2. Have you considered the Critical Thinking and Skeptical Boot Camp, for taking it to the next level? See here for more.
    Dismiss Notice
  3. Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
Dismiss Notice
Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
Dismiss Notice
Have you liked us on Facebook to get our updates? Please do. Click here for our Facebook page.
Dismiss Notice
Do you get the weekly newsletter that Podiatry Arena sends out to update everybody? If not, click here to organise this.

Schizophrenia & foot fissures

Discussion in 'General Issues and Discussion Forum' started by One Foot In The Grave, May 8, 2006.

  1. One Foot In The Grave

    One Foot In The Grave Active Member


    Members do not see these Ads. Sign Up.
    Is anyone aware of any established links between schizophrenia and foot fissures?

    I've noticed foot fissures in most of my patients with schizophrenia, and am wondering if it is related to the medication they take (frequently Clozapine and Effexor), or other associated factors.

    Have you noticed the same?
     
  2. Craig Payne

    Craig Payne Moderator

    Articles:
    7
    Could be:
    1. Autonomic effects of medication --> anhidrotic skin
    2. Neglect/lack of self care and/or inadequate access to health services
     
  3. martinharvey

    martinharvey Active Member

    Schizophrenia & fissures

    My former wife suffered from this disorder, a very misunderstood one, not the 'split personality' of popular literature. I think Craigs 'lack of self care' is closer the mark. This combines with some very hard to identify self harming rituals that SZ's have. A glimpse into the confused hell that such people live in is frightening.

    Martin
     
  4. John Spina

    John Spina Active Member

    Another factor may be self mutilation here although Dr.Payne raised an excellent point regarding antipsychotropic medications and anhidrosis.
     
  5. Cummina

    Cummina Welcome New Poster

    I was a podiatrist in an old Victorian type mental health hospital for 4 years. I often wonder about the effects of lithium as I discovered that many patients on this medication had PN. I also found more heel callous and anhidrosis in this client group than any other and wonder about gait as well as lack of awareness.
     
Loading...

Share This Page